Pharmacology > STUDY GUIDE > NURS-6521C-1/ NURS- 6521D- 1/NURS- 6521N-1 Advanced Pharmacology Comprehensive Qestions and Answers. (All)

NURS-6521C-1/ NURS- 6521D- 1/NURS- 6521N-1 Advanced Pharmacology Comprehensive Qestions and Answers. Graded A

Document Content and Description Below

1 out of 1 points In order to promote therapeutic drug effects, the Nurse Practitioner should always encourage patients to Selected Answer: take their medication at the prescribed times. ... • Question 2 1 out of 1 points A female patient with a diagnosis of type 1 diabetes mellitus has been experiencing increasing neuropathic pain in recent months, a symptom that has not responded appreciably to conventional analgesics. The patient's care provider has begun treatment with gabapentin (Neurontin). How is the addition of this drug likely to influence the management of the patient's existing drug regimen? Selected Answer: It is unlikely to influence the patient's other medications because gabapentin does not interact with other drugs. • Question 3 1 out of 1 points Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine? Selected Answer: The resident's apical heart rate is 112 beats/minute with a regular rhythm • Question 4 1 out of 1 points The lower respiratory system utilizes a number of different mechanisms that confer protection and maintain homeostasis. Which of the following physiological processes protects the lower respiratory system? Selected Answer: Cilia sweep foreign material and mucus upward toward the trachea and larynx where they can then be swallowed. • Question 5 1 out of 1 points A 62-year-old man has been prescribed lovastatin. The Nurse Practitioner will instruct the patient to take the medication Selected Answer: at bedtime. • Question 6 1 out of 1 points A Nurse Practitioner who provides care for older adults is aware of the high incidence of drug interactions in this population. When educating a group of seniors about the prevention of drug interactions, the Nurse Practitioner should encourage them to Selected Answer: consult their care provider before taking new over-the-counter medications. • Question 7 1 out of 1 points A Nurse Practitioner is teaching an older adult patient about polypharmacy. Which of the following statements best describe this term? Selected Answer: Taking several drugs simultaneously • Question 8 1 out of 1 points A diabetic patient being treated for obesity tells the Nurse Practitioner that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the Nurse Practitioner's immediate attention? Selected Answer: Increased blood glucose • Question 9 1 out of 1 points A 22 year old patient is transitioning from oral agents to insulin. He will be taking 20 units of lantus at bedtime and regular insulin before meals. What instructions should the NP provide about the timing and dose of regular insulin? Selected Answer: Take 1 unit of regular insulin for each 10 grams of carbohydrate to be consumed 15 minutes before each meal • Question 10 1 out of 1 points Topical inhaled alpha adrenergic blocking agents or nasal vasoconstricting decongestants should not be used chronically (>5 days) because they can cause Selected Answer: rebound rhinitis/congestion • Question 11 1 out of 1 points The parents of a 7-year-old boy who has just been diagnosed with allergic asthma are being taught about their son's medication regimen by the nurse. The nurse is currently teaching the parent's about the appropriate use of a "rescue drug" for acute exacerbations of their son's asthma. What drug should the nurse suggests the parents to use in these situations? Selected Answer: Albuterol • Question 12 0 out of 1 points A 70-year-old woman with a history of atrial fibrillation takes digoxin and verapamil to control her health problem. Verapamil achieves a therapeutic effect by Selected Answer: blocking adrenergic receptors and producing antisympathetic effects. • Question 13 1 out of 1 points A patient receives 25 units of NPH insulin at 7.AM. At what time of day should the nurse advise the patient to be most alert for a potential hypoglycemic reaction? Selected Answer: Late afternoon • Question 14 0 out of 1 points A child with sinusitis has been on antibiotics for seven days and his symptoms are not improving. All of the following are options to prescribe for the patient now EXCEPT: Selected Answer: Amoxicillin/clavulanic acid • Question 15 1 out of 1 points The Nurse Practitioner's assessment of a community-dwelling adult suggests that the client may have drug allergies that have not been previously documented. What statement by the client would confirm this? Selected Answer: "I broke out in hives and got terribly itchy when I started a new prescription last year." • Question 16 1 out of 1 points A homeless man who is well known to care providers at the local hospital has been admitted to the emergency department after having a seizure outside a mall. The man is known to be a heavy alcohol user and is malnourished with a very low body mass index. How are this patient's characteristics likely to influence possible treatment with phenytoin? Selected Answer: The patient's protein deficit will likely increase the levels of the free drug in his blood. • Question 17 1 out of 1 points A patient has been prescribed a histamine-2 (H2) receptor antagonist for the treatment of GERD. Why are H2RAs more effective than H1 receptor antagonists in the treatment of diseases of the upper GI tract? Selected Answer: The parietal cells of the stomach have H2 receptors but not H1 receptors. • Question 18 1 out of 1 points A 24-year-old factory worker has been prescribed guaifenesin for the first time. Which of the following will be a priority assessment by the nurse before the patient's first dose? Selected Answer: The amount of alcohol consumption • Question 19 1 out of 1 points In light of her recent high blood pressure readings, a patient has been started on a thiazide diuretic and metoprolol (Lopressor), which is a beta-adrenergic blocker. What is the most likely rationale for using two medications to address the patient's hypertension? [Show More]

Last updated: 1 year ago

Preview 1 out of 20 pages

Add to cart

Instant download

We Accept:

We Accept
document-preview

Buy this document to get the full access instantly

Instant Download Access after purchase

Add to cart

Instant download

We Accept:

We Accept

Reviews( 0 )

$8.50

Add to cart

We Accept:

We Accept

Instant download

Can't find what you want? Try our AI powered Search

OR

REQUEST DOCUMENT
79
0

Document information


Connected school, study & course


About the document


Uploaded On

Mar 04, 2021

Number of pages

20

Written in

Seller


seller-icon
Quiz Merchant

Member since 3 years

139 Documents Sold


Additional information

This document has been written for:

Uploaded

Mar 04, 2021

Downloads

 0

Views

 79

Document Keyword Tags

What is Browsegrades

In Browsegrades, a student can earn by offering help to other student. Students can help other students with materials by upploading their notes and earn money.

We are here to help

We're available through e-mail, Twitter, Facebook, and live chat.
 FAQ
 Questions? Leave a message!

Follow us on
 Twitter

Copyright © Browsegrades · High quality services·